Maryland, 2011Tornadoes and Damaging Winds in Maryland, August 25, 2011
August 25, 2011 · NWS LWX · 7 events in 2 counties and zones
A cold front passed moved into the region on the 25th. Tropical moisture ahead of the front caused moderate amounts of instability to develop.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $11,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front passed moved into the region on the 25th. Tropical moisture ahead of the front caused moderate amounts of instability to develop. Thunderstorms that developed ahead of the cold front were able to produce damaging winds and large hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Aug 25, 2:50 PM EST, 1 hour 17 minutes earlier.
Area forecast discussion, Aug 25, 2:50 PM EST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
350 PM EDT THU AUG 25 2011
.SYNOPSIS...
A COLD FRONT WILL STALL OUT OVER THE REGION TONIGHT BEFORE
DISSIPATING FRIDAY. HURRICANE IRENE WILL LIKELY IMPACT THE AREA LATE
SATURDAY INTO SUNDAY. SEE THE LATEST NHC BULLETINS FOR MORE
INFORMATION ON IRENE.
&&
.NEAR TERM /THROUGH FRIDAY/...
A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR WASHINGTON DC AND
THE NEARBY SOUTHERN AND EASTERN SUBURBS...CENTRAL VIRGINIA AND LOWER
SOUTHERN MARYLAND UNTIL 9 PM TONIGHT. PREVIOUS DISCUSSION FOLLOWS.
CDFNT STILL BACK ACRS PA/WV...FM APPROX BGM-PKB-LEX. A THIN BAND
OF SHRA MARK CDFNT. HWVR...THE PRE-FRNTL PCPN HAS STOLEN THE SHOW
TDA...CAPPING INSTBY ACRS MOST OF CWFA W/ CLDS/NMRS SHRA/SCT TSRA.
AMPLE HEATING HAS TAKEN PLACE S OF THAT SHIELD...WHICH LEAVES A
STRONG TSRA THREAT ACRS CHO-EZF-NHK. THAT AREA STILL UNDER SLGT
RISK OF SVR WX...AND RGNL RDR COMPOSITE DEPICTS TSTMS DVLPG.
GREATEST SVR WX THREAT COMES FM LCL DMGG WNDS.
THE PCPN SHIELD HAS ALSO NEARLY ELIMINATED FLASH FLOOD RISK TOO.
ATTM...THE ONLY AREA STILL SUSCEPTIBLE WL COINCIDE W/ STRONG TSRA.
PWAT FM 18Z RAOB NEARLY 2 INCHES. IF A CPL STORMS TRACK ACRS SAME
AREA /OR IF A SINGLE STORM MVS SLOWLY/ THERE CUD STILL BE PROBLEMS.
WL CANX WATCH N OF CJR-DCA-NAK...WHERE THREAT LESSENED.
CDFNT WL MAKE ITS WAY INTO CWFA TNGT. WHILE I/M UNCERTAIN IF IT/LL
MAKE IT THRU /GFS SUGGESTS IT WL BUT NAM SAYS IT WONT/...DIURNAL
TRENDS PT TO NIL TSRA AFTR MIDNGT. TO MAINTAIN CONTINUITY HV OPTED
TO KEEP BKN CLDS AND CHC SHRA OVNGT FOR SERN HALF OF CWFA. CLRG
SKIES TO THE NW CUD PROVIDE A PATCHY FOG POTENTIAL IF DRIER AIR
DOESNT ADVECT SEWD IN TIME. WON/T PLAY THAT UP ATTM.
THE CDFNT DSPTS TMRW...BUT A WEAKNESS REMAINS IN THE SFC PRES
PTTN...AS DOES MID LVL TROFFING. WNDS BECOME NELY AS IRENE NEARS...
WHICH WL KEEP A HUMID AMS IN PLACE. THERE ARE SVRL SOURCES WHICH CUD
TRIGGER SHRA/TSRA...SO DONT WISH TO HV A DRY FCST IN PLACE. HV GONE
ABV MOS POPS...HIEST SE WHERE INSTBY RESIDES.
&&
.SHORT TERM /FRIDAY NIGHT/...
HURRICANE IRENE WILL APPROACH THE NORTH CAROLINA COAST FRIDAY NIGHT.
AN ONSHORE FLOW AHEAD OF THIS SYSTEM WILL PUMP IN PLENTY OF TROPICAL
MOISTURE FROM THE ATLANTIC OCEAN. THE DEEP MOISTURE WILL BRING THE
CHANCE FOR SHOWERS AND T-STORMS FRIDAY EVENING. OUTER BANDS FROM
IRENE WILL APPROACH THE AREA OVERNIGHT FRIDAY...BRINGING THE CHANCE
FOR MORE SHOWERS ESPECIALLY ACROSS LOWER SOUTHERN MARYLAND.
MIN TEMPS WILL RANGE FROM NEAR 60 IN THE POTOMAC HIGHLANDS TO THE
MIDDLE 70S IN DOWNTOWN WASHINGTON AND BALTIMORE.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
IRENE WILL LIKELY IMPACT THE AREA SATURDAY INTO SUNDAY. IRENE IS
EXPECTED TO TRACK ALONG THE MID-ATLANTIC COAST SATURDAY INTO SUNDAY
BEFORE MOVING OFF TO OUR NORTHEAST LATER SUNDAY. THE WORST
CONDITIONS ARE EXPECTED SATURDAY NIGHT INTO SUNDAY MORNING WITH
TROPICAL STORM FORCE WINDS POSSIBLE FROM NEAR AND EAST OF THE I-95
CORRIDOR. HEAVY RAIN IS ALSO EXPECTED TO IMPACT THIS AREA AS
WELL. GUSTY WINDS ALONG WITH SHOWERS ARE EXPECTED ACROSS LOCATIONS
FURTHER WEST DURING THIS TIME. WILL CONTINUE TO MONITOR THE LATEST
NHC FORECASTS. A SLIGHT CHANGE IN THE TRACK OF IRENE WILL HAVE A
SIGNIFICANT IMPACT ON THE FORECAST DURING THIS TIME.
HIGH PRESSURE WILL BUILD OVERHEAD BEHIND IRENE DURING THE EARLY AND
MIDDLE PORTIONS OF NEXT WEEK.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
BAND OF SHRA/TSRA ACRS AREA FM BALT METROS THRU DC METROS TO W OF
CHO. HWVR...FLGT RESTRICTIONS HV BEEN LMTD. MAY NEED TO REEVALUATE
THAT SHORTLY. OTRW...WNDS WL VEER WLY TNGT...BUT SPDS WL BE BLO 10
KT. AS AREA OF CLDS/PCPN SLIDES SEWD...SKIES WL PRTLY CLR. IF THAT
OCCURS RAPIDLY...BEFORE DEWPTS DROP...THEN FOG MAY DVLP. ATTM...HV
INTRODUCED MVFR FOG FOR CHO/MRB. NOT CONFIDENT HOW THAT WL TRANSPIRE.
CDFNT WL DSPT TMRW. THERE ARE SOURCES FOR POTENTIAL TSRA...BUT
CONFIDNCE IN PT FCST LOW. THEREFORE HV CARRIED DRY TAFS TMRW.
MVFR CIGS/VSBYS ARE POSSIBLE FRIDAY NIGHT AS TROPICAL MOISTURE MOVES
IN FROM THE ATLANTIC OCEAN. SCATTERED SHOWERS AND T-STORMS ARE ALSO
POSSIBLE DURING THIS TIME.
IRENE WILL IMPACT THE TERMINALS LATER SATURDAY INTO SUNDAY WITH
GUSTY WINDS AND LOCALLY HEAVY RAINFALL. THE WORST CONDITIONS ARE
EXPECTED ACROSS THE EASTERN TERMINALS. STAY TUNED TO THE LATEST NHC
FORECAST FOR INFORMATION REGARDING IRENE.
HIGH PRESSURE WILL BUILD OVERHEAD DURING THE EARLY AND MIDDLE
PORTIONS OF NEXT WEEK.
&&
.MARINE...
MARGINAL SCA CONDS REMAIN ACRS THE MID BAY...BUT THAT WL BE SHORT
LIVED AS SHRA/TSRA APPROACH WATERS. WL CANX ADVY ELSW WHERE ONGOING
PCPN HAS PRODUCED POOR MIXING...BUT WON/T EXTEND ADVY PD LONGER. THE
SHRA/TSRA WL BRING A LCLZD HIGH WIND THREAT INSTEAD...WHICH WL BE
COVERED BY MWS/SMW.
WNDS WL BECOME LGT OVNGT...AND INCR NE/ELY TMRW AHD OF IRENE.
HWVR...MIXING POTENTIAL WL REMAIN POOR THRU THE DAYTIME HRS.
SCATTERED SHOWERS AND T-STORMS ARE POSSIBLE FRIDAY NIGHT INTO
SATURDAY AS IRENE SLOWLY MOVES NORTHWARD.
IRENE WILL LIKELY IMPACT THE WATERS LATER SATURDAY INTO SUNDAY WITH
STRONG WINDS AND HEAVY RAINFALL. TROPICAL STORM CONDITIONS ARE
POSSIBLE DURING THIS TIME. CONTINUE TO MONITOR THE LATEST NHC
FORECASTS FOR INFORMATION REGARDING IRENE.
&&
.TIDES/COASTAL FLOODING...
WATER DEPARTURES ARND A FT...BUT AFTN HIGH TIDES COMING IN W/O
PROBLEMS. THE FLOW WL BE LGT TNGT-TMRW. SHUDNT BE SLY...SO DONT HV
CONFIDENCE WHETHER THE OVNGT TIDE WL BE PROBLEMATIC. IT WL BE THE
HIER ASTRONOMICALLY.
POSITIVE TIDAL ANOMALIES ARE EXPECTED FRIDAY NIGHT INTO SUNDAY.
THE HIGHEST WATER LEVELS ARE EXPECTED LATE SATURDAY INTO EARLY
SUNDAY MORNING WHEN IRENE PASSES BY TO THE EAST. THE LATEST
FORECASTED TRACK OF IRENE SUGGESTS THAT MINOR TO MODERATE FLOODING
IS POSSIBLE DURING THIS TIME. HOWEVER...THERE IS STILL UNCERTAINTY
IN THE EXACT TRACK OF IRENE. SHOULD THE STORM TRACK FURTHER WEST
THEN SIGNIFICANT COASTAL FLOODING IS POSSIBLE. WILL CONTINUE TO
MONITOR THE LATEST NHC FORECASTS FOR IRENE.
A STRONG BLOWOUT IS EXPECTED LATER SUNDAY INTO SUNDAY NIGHT AS IRENE
MOVES OFF TO THE NORTH.
&&
.EQUIPMENT...
SUPPLEMENTAL BALLOON LAUNCHES /06 AND 18Z/ WILL CONTINUE IN
SUPPORT OF OBSERVATIONAL DATA FOR HURRICANE IRENE.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR DCZ001.
MD...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR MDZ013-014-
016>018.
VA...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR VAZ036>039-
050>057-502.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR ANZ533-
534-543.
&&
SYNOPSIS...BJL
NEAR TERM...HTS
SHORT TERM...BJL
LONG TERM...BJL
AVIATION...BJL/HTS
MARINE...BJL/HTS
TIDES/COASTAL FLOODING...HTS/BJL
EQUIPMENT...HTSHazardous weather outlook, Aug 25, 4:07 PM EST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
507 PM EDT THU AUG 25 2011
ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
261000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
507 PM EDT THU AUG 25 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.
.DAY ONE...TONIGHT
A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE TIDAL POTOMAC RIVER
AND THE MARYLAND CHESAPEAKE BAY.
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND HEAVY
RAINFALL WILL MOVE ACROSS NORTH CENTRAL VIRGINIA THROUGH EARLY
EVENING. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM THIS
EVENING FROM SPOTSYLVANIA COUNTY ON EAST THROUGH SOUTHERN MARYLAND
AND THE LOWER CHESAPEAKE BAY REGION. A FLASH FLOOD WATCH IS ALSO
IN EFFECT FOR THE SAME AREA THROUGH THIS EVENING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
HURRICANE IRENE LIKELY WILL IMPACT THE MID-ATLANTIC REGION LATE
SATURDAY INTO EARLY SUNDAY. SEE NATIONAL HURRICANE CENTER
FORECASTS FOR THE LATEST INFORMATION ON IRENE.
GUSTY WINDS WILL BE POSSIBLE ON SUNDAY IN THE WAKE OF IRENE. GALES
WILL BE POSSIBLE ON THE WATERS.
.SPOTTER INFORMATION STATEMENT...
SKYWARN HAS BEEN ACTIVATED FOR SEVERE WEATHER THIS AFTERNOON. SPOTTER
ACTIVATION WILL BE POSSIBLE AGAIN THIS WEEKEND.
MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-261000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
507 PM EDT THU AUG 25 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.
.DAY ONE...TONIGHT
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND HEAVY
RAINFALL WILL MOVE ACROSS NORTH CENTRAL VIRGINIA THROUGH EARLY
EVENING. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM THIS
EVENING FROM SPOTSYLVANIA COUNTY ON EAST. A FLASH FLOOD WATCH IS ALSO
IN EFFECT FOR THE SAME AREA THROUGH THIS EVENING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
HURRICANE IRENE MAY IMPACT THE MID-ATLANTIC REGION LATE SATURDAY
INTO EARLY SUNDAY. SEE NATIONAL HURRICANE CENTER FORECASTS FOR THE
LATEST INFORMATION ON IRENE.
.SPOTTER INFORMATION STATEMENT...
SKYWARN HAS BEEN ACTIVATED FOR SEVERE WEATHER THIS AFTERNOON. SPOTTER
ACTIVATION WILL BE POSSIBLE AGAIN THIS WEEKEND.
In the hours before
Local storm report, Aug 25, 3:44 PM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
444 PM EDT THU AUG 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG 1 SSW LEELAND 38.34N 77.44W
08/25/2011 STAFFORD VA TRAINED SPOTTER
MULTIPLE BRANCHES BROKEN OFF AND LAYING ALONG AND
ACROSS RT 3 JUST NORTHWEST OF RT 20 INTERSECTION. SIZEES
FROM ONE AND ONE HALF INCHES TO 5 INCHES.
&&
EVENT NUMBER LWX1101623
LEESpecial weather statement, Aug 25, 3:46 PM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
446 PM EDT THU AUG 25 2011
VAZ056-252115-
SPOTSYLVANIA VA-
446 PM EDT THU AUG 25 2011
...STRONG THUNDERSTORMS TO AFFECT SPOTSYLVANIA COUNTY...
AT 446 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 5 MILES NORTHEAST OF CHANCELLORSVILLE TO 12 MILES
SOUTHWEST OF BELMONT...MOVING EAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE MASSAPONAX.
THESE STORMS ARE PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS IN EXCESS OF 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH
THESE STORMS. WINDS THIS STRONG CAN BRING DOWN LARGE TREE BRANCHES.
TAKE SHELTER UNTIL THE STORMS HAVE PASSED.
&&
LAT...LON 3801 7768 3801 7772 3802 7773 3802 7775
3804 7775 3810 7784 3811 7794 3812 7795
3834 7768 3823 7738 3799 7764 3799 7766
TIME...MOT...LOC 2046Z 268DEG 24KT 3834 7752 3805 7799
SBKSpecial weather statement, Aug 25, 3:48 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
448 PM EDT THU AUG 25 2011
MDZ016-017-252130-
CHARLES MD-ST. MARYS MD-
448 PM EDT THU AUG 25 2011
...STRONG THUNDERSTORM TO AFFECT CHARLES AND ST. MARYS COUNTIES...
AT 448 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
SOUTHWEST OF COBB ISLAND...MOVING NORTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE BRETON BAY...SAINT CLEMENTS BAY...
LEONARDTOWN AND HOLLYWOOD.
THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.
&&
LAT...LON 3823 7644 3820 7660 3822 7661 3823 7666
3822 7676 3827 7682 3825 7683 3825 7685
3827 7687 3828 7692 3830 7694 3850 7671
TIME...MOT...LOC 2048Z 239DEG 16KT 3822 7693
SBKLocal storm report, Aug 25, 3:50 PM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
450 PM EDT THU AUG 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM TSTM WND DMG 2 SE LAKE OF THE WOODS 38.33N 77.73W
08/25/2011 SPOTSYLVANIA VA TRAINED SPOTTER
LARGE TREES SNAPPED NEAR INTERSECTION OF ROUTE 3 AND
ROUTE 20. ESTIMATED 60 TO 70 MPH GUSTS.
&&
EVENT NUMBER LWX1101624
KRAMARLocal storm report, Aug 25, 3:53 PM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
453 PM EDT THU AUG 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG 3 WSW FREDERICKSBURG 38.28N 77.53W
08/25/2011 SPOTSYLVANIA VA TRAINED SPOTTER
SEVERAL TREE BRANCHES 2 TO 3 INCHES IN DIAMETER SNAPPED
OFF.
&&
EVENT NUMBER LWX1101625
LEELocal storm report, Aug 25, 3:54 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
454 PM EDT THU AUG 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL 3 WSW FREDERICKSBURG 38.28N 77.53W
08/25/2011 M1.00 INCH SPOTSYLVANIA VA TRAINED SPOTTER
QUARTER SIZE HAIL PERSISTED FOR ABOUT 2 TO 3 MINUTES.
&&
EVENT NUMBER LWX1101626
LEEThunderstorm Wind, Charles
- When
- August 25, 4:07 PM EST
- Where
- Charles County, 1.21 mi E of Grayton
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- State Official
- Coordinates
- 38.417, -77.178
A few trees were down along the intersection of Holly Springs Road and Port Tobacco Road.
Thunderstorm Wind, Charles
- When
- August 25, 4:09 PM EST
- Where
- Charles County, 1.51 mi NE of Maryland Pt
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 38.386, -77.181
A tree was down along Holly Springs Road.
Thunderstorm Wind, St. Mary'S
- When
- August 25, 4:20 PM EST
- Where
- St. Mary'S County, 1.67 mi SW of Forest Hall
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Trained Spotter
- Coordinates
- 38.403, -76.742
A couple tree branches were down across Baptist Church Road between Chaptico Road and Route 5.
Thunderstorm Wind, St. Mary'S
- When
- August 25, 4:45 PM EST
- Where
- St. Mary'S County, 0.55 mi SSE of Charlotte Hall
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 38.473, -76.775
A tree fell onto power lines near the 37600 Block of New Market Road.
Thunderstorm Wind, St. Mary'S
- When
- August 25, 4:48 PM EST
- Where
- St. Mary'S County, 1.63 mi NW of Mechanicsville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 38.449, -76.748
A tree was down along Three Notch Road.
Tornado, St. Mary'S
- When
- August 25, 4:58 PM EST to 5:02 PM EST
- Where
- St. Mary'S County, 1.51 mi SSW of Lnrdtwn St Marys Arp to 2.16 mi NNW of California
- Rating
- EF0
- Path length
- 3.41 mi
- Path width
- 50 yd
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 38.300, -76.561
There was video evidence of a tornado along with damage to trees and flag poles.
Tornado, St. Mary'S
- When
- August 25, 5:11 PM EST to 5:12 PM EST
- Where
- St. Mary'S County, 0.68 mi WNW of Patuxent River to 0.63 mi WNW of Patuxent River
- Rating
- EF0
- Path length
- 0.05 mi
- Path width
- 25 yd
- Reported by
- Public
- Coordinates
- 38.283, -76.412
There was video evidence of a brief tornado on the Patuxent River Airfield.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dust Storm in Arizona, August 25, 20111 death · 2 injured · $150,000 · 1 event
- Damaging Winds in Pennsylvania, August 25, 20111 death · $10,000 · 50 kt wind · 2 events
- Rip Current in Virginia, August 25, 20111 death · 1 event
- Lightning Strikes in Maryland, August 25, 2011$305,000 · 2 events
- Tropical Storm and High Surf in Florida, August 25 to 26, 20118 injured · $2,000 · 3 events
- Damaging Winds in Ohio, August 25, 2011$150,000 · 50 kt wind · 3 events
- Hail and Damaging Winds in Pennsylvania, August 25, 2011$125,000 · 50 kt wind · 3 events
- Tornado and Damaging Winds in Texas, August 25, 2011$85,000 · EF0 · 10 events
- Hail and Damaging Winds in Virginia, August 25, 2011$61,000 · 1 in hail · 16 events
- Hail and Damaging Winds in Virginia, August 25, 2011$47,000 · 1.75 in hail · 21 events
- Flash Flooding in Ohio, August 25, 2011$20,000 · 3 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, August 25, 201156 kt wind · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 342657, 342658, 342659, 342661, 342662, 342670, 342669.